Citation: raybeez. "Hangover was Unpleasant: An Experience with Oxycodone (Oxycontin) (exp33688)". Erowid.org. May 20, 2004. erowid.org/exp/33688
T=0: 20mg Oxycodone (oral)
T=90min: 10mg Oxycodone (oral)
One 40mg pill is cut in half with a pill cutter, and my girlfriend and I both swallow a 20mg half. This is my first time trying oxycodone, and I have fairly good expectations for it. I have tried both opium and large doses of pure codeine, and felt that I was fairly comfortable with the dreamy, soothing, pleasurable feelings that opiates typically bring on. I haven't used opiates in almost 6 months, so figure my tolerance should be at a fairly low level. The pills appear identical to 40mg orange Oxycontin time release pills. As a side note, I take 10mg of amitriptyline daily for migraine headache prevention, but have abstained from it for 24 hours prior to this. I anticipate a minimal to none interaction between the two drugs in my system.
10:15pm - 10:20pm
I can feel the effects already, and they seem to be comparable to a good size dose of pure codeine (~250mg). I feel warm, relaxed, and happy. I sit beside my girlfriend on our couch, and feel as though I am sinking backwards into a warm hug from someone. I start to wonder if I had taken enough of the drug. I expected the sensation to be much stronger then that experienced from codeine, but decide to be patient and wait to see what happens.
10:45pm - 11:00pm
I have been getting continuously higher, and seem to have reached a peak. The degree of sedation is much more intense that I have previously felt from opiates. I feel warm, happy, and blissful, but also 'messed up' in a way I haven't experienced before. My motor skills are significantly impaired; I get up to pour myself a glass of water, and I spill some water, and then find myself stumbling back to the couch like I'm drunk. No cognitive impairment is apparent, as I find myself thinking clearly and lucidly. I notice some visual disturbances, such as blurs around lighted objects (i.e. my television, living room lamp, numbers on my clock radio). These objects seem to also be projecting a vividness that overpowers the appearance of other objects in the room. For example, sitting on my couch, looking at my living room lamp, the immediate area around the lamp appears much brighter then it did 20 minutes ago. However, when I try and look past the lamp, the rest of the room behind it is so dark I can hardly make out the appearance of any objects.
I begin to experience a bit of a body load. My muscles seem to be cramping a bit, including my stomach, which is making me feel slightly nauseous. My girlfriend says she is experiencing the same. Also, I seem to have developed a bit of a physical tremor (eg hands shaking a little).
11:15pm - 11:30pm
The intensity I felt half an hour ago has subsided, leaving me feeling similar to how I felt coming up on the oxycodone (e.g. similar to a moderate size dose of codeine, but not overly intense). My nausea is gone, but my girlfriend feels sicker and sicker until she ends up throwing up. She immediately feels better, and we decide to take another 1/4 of a pill (10mg) each. As far as we can tell, the peak has subsided, so redosing doesn't seem to big of a deal.
11:45pm - 12:00am
We both go lay in bed, dim the lights, and figure we'll cuddle and talk until we drift pleasantly off the sleep when the rest of the oxycodone kicks in. As soon as we are in bed though, intense sedation again overwhelms me, identical to what I experienced earlier. It kind of clicks that it hasn't been long enough (~20min) since I took more oxycodone for me to be feeling like this, and it must be due to previous 20mg still. Again, the intensity brings visual disturbances, nausea, slight body tremors, but also an amazing and overwhelming physical and emotional feeling of pleasure, security, and happiness.
12:00am - 4:00am
The first two hours are spent enjoying the effects of the oxycodone, cuddling, and being happy. The effects seem to cycle back and forth between fairly intense waves as described above, lasting for 10 to 30min, with intermittent periods that felt like a moderate dose of a lower strength opiate (codeine). Additional physical side effects appear during the intense periods, most notable a lowering of my body temperature by 1.2 deg C. I noticed that the occasional mild tremor had turned into full body shivers, and when I took my body temperature, I found it to be depressed. This comes and goes until the next morning.
By about 2am I figure it's time to get to bed, as I have to be up at 7am the next morning for work, but sleeping is impossible. I would reach a point of almost falling asleep, and then I would feel the intense part of the high return, and it would snap me wide awake. During the 'intense' periods, closing my eyes produced strange visions. In the past, I have experienced 'visions' using the opiates that I find is really just having a much more vivid and creative imagination, where I can guide what I'm seeing from thought to thought. These 'visions' however seemed almost delirious in nature. When I closed my eyes, all I could see were a jumble of random thoughts and images with no connection to one another, and I felt as though I was being forcefully led from one image to another, without any control.
Sometime after 4:00am I was able to fell asleep. When I had last checked my alarm clock, both it, and the clock on my wall showed the same time (4:05am). I awoke suddenly the next morning, to find that my alarm had not gone off and I was late for work. The reason why it had not gone off was because the time on the clock was totally screwed up (said 5:08am when it was really 7:50am). The time on my wall clock still reflected the true time however (strange?).
I quickly jumped in the shower, jumped out, put on my glasses, and realized I was still intoxicated. I had no typical opiate feelings of sedation and pleasure though. Rather, my motor skills were still impaired, I felt dizzy, light headed, and extremely nauseous. I couldn't get any food down, and some how made it to work on the bus, pulling myself back from the brink of vomiting in front of everyone. I only managed to survive the first few hours of work by swallowing down two Gravol to help with the nausea and dizziness.
It took until 10:00am before I finally felt back to my normal self. Overall the experience was enjoyable, but the physical side effects I felt were unpleasant, and not what I expected. I'll end up doing the remainder of the pills that I acquired, but oxycodone isn't something I can come home after a hard day of work and relax with, like I can with codeine. 20mg was a perfect dosage for first time use, and taking that extra 10mg is not something I'd repeat. In the future, I would avoid doing the drug late at night as I found it very difficult to sleep on, and not take it when I had to work the next day, as the hangover was unpleasant, and something I wished I could have just slept through.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.